Alert archive / Utah / High Wind Watches in 2016
High Wind Watch 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Dec 1, 2016, 2:49 AM MST. It took effect at Dec 2, 2016, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 1, 2016, 2:49 AM MST (09:49 UTC)
- In effect from
- Dec 2, 2016, 12:00 AM MST
- Expired
- Dec 1, 2016, 2:43 PM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
979 WWUS75 KSLC 010949 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 249 AM MST THU DEC 1 2016 UTZ019-012300- /O.NEW.KSLC.HW.A.0006.161202T0700Z-161203T1700Z/ UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITY OF...ST GEORGE 249 AM MST THU DEC 1 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * AFFECTED AREA...OUTLYING PORTIONS OF UTAHS DIXIE, NOT INCLUDING THE ST GEORGE AREA. * WINDS...NORTHEAST 25-35 MPH WITH GUSTS OF 60 MPH POSSIBLE. * TIMING...DEVELOPING TONIGHT, PEAKING TOMORROW MORNING, WITH A SECONDARY PEAK SATURDAY MORNING. * IMPACTS...RESIDENTS SHOULD SECURE OR BRING IN LOOSE OUTDOOR LIGHT WEIGHT ITEMS SUCH AS PATIO FURNITURE, TRAMPOLINES AND HOLIDAY DECORATIONS. STRONG WIND GUSTS MAY AFFECT TRAVEL ON INTERSTATE 15 FROM THE TOWN OF WASHINGTON THE IRON COUNTY LINE. WIND SENSITIVE ACTIVITIES WILL ALSO LIKELY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ROGOWSKI/SCHOENING FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
487 WWUS75 KSLC 011752 CCA NPWSLC URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1052 AM MST THU DEC 1 2016 UTZ019-012300- /O.COR.KSLC.HW.A.0006.161202T0700Z-161203T1700Z/ UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITY OF...ST GEORGE 1052 AM MST THU DEC 1 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * AFFECTED AREA...OUTLYING PORTIONS OF UTAHS DIXIE...NOT INCLUDING THE ST GEORGE AREA. * WINDS...NORTHEAST 25-35 MPH WITH GUSTS OF 60 MPH POSSIBLE. * TIMING...DEVELOPING TONIGHT...PEAKING TOMORROW MORNING...WITH A SECONDARY PEAK SATURDAY MORNING. * IMPACTS...RESIDENTS SHOULD SECURE OR BRING IN LOOSE OUTDOOR LIGHT WEIGHT ITEMS SUCH AS PATIO FURNITURE...TRAMPOLINES...AND HOLIDAY DECORATIONS. STRONG WIND GUSTS MAY AFFECT TRAVEL ON INTERSTATE 15 FROM THE TOWN OF WASHINGTON TO THE IRON COUNTY LINE. WIND SENSITIVE ACTIVITIES WILL ALSO LIKELY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
795 WWUS75 KSLC 012143 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 243 PM MST THU DEC 1 2016 UTZ019-021045- /O.UPG.KSLC.HW.A.0006.161202T0700Z-161203T1700Z/ /O.NEW.KSLC.WI.Y.0026.161202T0700Z-161203T1700Z/ UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITY OF...ST GEORGE 243 PM MST THU DEC 1 2016 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...OUTLYING PORTIONS OF UTAHS DIXIE...NOT INCLUDING THE ST GEORGE AREA. * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH POSSIBLE. * TIMING...WINDS WILL BECOME GUSTY TONIGHT AND WILL CONTINUE TO INCREASE THROUGH TOMORROW MORNING. WINDS WILL REMAIN STRONG AT TIMES THROUGH SATURDAY MORNING. * IMPACTS...THE GUSTY WINDS MAY RESULT IN TRAVEL DIFFICULTIES. USE CAUTION WHEN TRAVELING THROUGH THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Nov 30, 9:08 PM MST, 5 hours 41 minutes earlier.
Area forecast discussion, Nov 30, 9:08 PM MST, 5 hours 41 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 908 PM MST Wed Nov 30 2016 .SYNOPSIS...The next storm system will spread into northern Utah tonight and slowly cross the region Thursday through Friday morning. A stronger and colder storm system will impact the region early next week. && .DISCUSSION...Evening water vapor imagery and objective analysis depict a rather diffuse upper low rotating through the interior Pacific Northwest/northern Rockies this evening. Ahead of this wave weak warm advection has overspread northern Utah, which is resulting in a few weak radar returns across northwest Utah. This wave will gradually translate eastward tonight through Thursday, with the southern extension of the mid level trough brushing northern Utah late tonight through Thursday morning. A weak surface front associated with this wave will cross northwest Utah late tonight, then reach the Salt Lake Valley around sunrise Thursday. Light snow is expected to develop across far northern Utah late tonight, and likely into the northern Wasatch Front before sunrise, before spreading across the remainder of the central and southern Wasatch Front, mid to late morning, and eventually central Utah by afternoon. Given that forcing is weak and moisture limited, any accumulation is expected to remain light. Updated the forecast to trim the southern extend of POPs overnight, as well as lower POPs overnight across the central/southern Wasatch Front by 10-20 percent. && .AVIATION...VFR conditions will prevail at the KSLC terminal with cigs above 6000 feet through about 05-06z. Cigs are expected to drop to or below 6000 feet AGL after that, with occasional MVFR conditions in light snow beginning about 10-11Z. IFR conditions in snow should develop with a cold front after about 15-16z lasting until about 19-20z. There is a chance any IFR will not last more than 1-2 hours however. Southerly winds are expected through the night with a shift to northwest around 15z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Seaman/Wilensky For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Nov 30, 1:38 PM MST, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 138 PM MST WED NOV 30 2016 UTZ001>016-019>021-517-518-WYZ021-011400- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 138 PM MST WED NOV 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF LIGHT SNOW WILL DEVELOP OVER THE NORTHERN OUTLOOK AREA AFTER MIDNIGHT TONIGHT AND SPREAD SOUTH THROUGH THE WASATCH FRONT BY SUNRISE. THIS SNOW WILL CAUSE LOCAL TRAVEL IMPACTS FOR EARLY MORNING COMMUTERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF LIGHT SNOW WILL PERSIST OVER THE NORTHERN AND CENTRAL OUTLOOK AREA THURSDAY INTO THURSDAY NIGHT. THIS WILL CONTINUE TO CAUSE LOCAL TRAVEL IMPACTS FOR THE MORNING COMMUTE ALONG THE WASATCH FRONT. TRAVEL ACROSS THE HIGHER ELEVATIONS OF THE NORTHERN AND CENTRAL OUTLOOK AREA COULD ALSO BE LOCALLY IMPACTED THURSDAY INTO THURSDAY NIGHT. GUSTY NORTHEAST WINDS WILL OCCUR IN OUTLYING AREAS OF WASHINGTON COUNTY AND OTHER DOWNSLOPE AREAS ACROSS SOUTHERN UTAH THURSDAY NIGHT THROUGH SATURDAY MORNING. A COLDER STORM COULD BRING ACCUMULATING SNOW TO MUCH OF THE OUTLOOK AREA AT TIMES SUNDAY NIGHT THROUGH TUESDAY. SOME AREAS COULD RECEIVE SIGNIFICANT ACCUMULATION. THIS STORM WILL ALSO BRING THE COLDEST TEMPERATURES OF THE SEASON THUS FAR. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 2:43 PM MST | Wind Advisory | SLC | 38 hr |
Nearby
High Wind Watches in Utah, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.